Can Cymbalta Cause Curly Hair

7 Replies Updated



Conversation Starter

Michelle Says:


I've always had poker straight hair my entire life. As a little girl, my mom would try and put curls in my hair on picture day and by the time got to school, hair was totally straight again! I'm 44 & have been taking Cymbalta 60mg x 3 years. My hair started with kind of a "beachy" wave where today it looks like I've had a perm. All along I've thought this was hormonal changes but this curl seems consistent with the time I started taking Cymbalta. I'm just curious-I find it incredibly strange that medication can do this to your hair!! I've asked my psychiatrist and my OB/GYN about it. Psych said he doubts it & OB/GYN said she wasn't aware of meds that can curl your hair like this. Wondered if others on Cymbalta have found the same thing happen, etc.


Showing Replies 1 - 7 of 7 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Michelle! How are you? What an odd occurrence.

However, medications have been known to cause hair changes, such as making curly hair become straight, making hair limp, making it greasy, causing hair loss, causing color changes, causing graying, so it is definitely not unheard of and is documented by both the FDA and NIH.

I've not heard of a medication making someone's hair suddenly become curly, but with all the other changes they can cause, I don't think it could be ruled out, either.

Has anyone else experienced something similar?

REPLYSHAREREPORT
Was this helpful?      0  
2
Jenny Says:

Hi Michelle - same thing happened to me. My hair went from quite straight to lovely soft curls. Unfortunately, since having gone off the Cymbalta last summer my hair is back to being straight.

REPLYSHAREREPORT
Was this helpful?      2  
3
Tapdancer Says:
via mobile

The same thing happened to me exactly!! My hair got curly and I sweat profusely!!

REPLYSHAREREPORT
Was this helpful?      1  
4
Michelle Says:
via mobile

Wow!! I'm 45 & have been thinking I'm in the beginning stages of menopause with being so warm/sweaty!!! How odd is this??!!?!!!?!?

REPLYSHAREREPORT
Was this helpful?      1  
5
chrizzy Says:

You could be, I started my menopause at 42. I blamed valium withdrawals, as I was withdrawing from valium at the time. I am again now, but thats for another thread.
I used to have dead straight hair, however, when it got longer it got a bit wavy. I still have to put product in the fringe to stop it flopping in my face, but my hair has definitely got more of a kink to it with age.
If it's long, for instnace and I put a plait in, the end curls up, or if I put a ponytail in, it goes like a sausage, well not quite, but getting on for if you know what I mean

REPLYSHAREREPORT
Was this helpful?      1  
6
BK Says:

Re: chrizzy (# 5)

I just noticed 2 months ago that my usually straight, STRAIGHT hair has the most perfect curls, curls that I used to pay a fortune for with perms. The only difference in my life has been Duloxetine (generic Cymbalta) that I started about a year ago. Menopause is not a factor. Great side effect!

REPLYSHAREREPORT
Was this helpful?      0  
7
Donna Says:
via mobile

Hi Michelle,
I was on Cymbalta for 7 years and attributed the weight gain, hot flashes (really just consistently hot & sweating) and lack of energy to menopause as I was in my 40’s. I couldn’t figure out what was going on with my hair except to blame hormones as well as it went from straight to super curly. I believe I read it increases your estrogen level and this in turn can cause these issues. I was able to wean myself off it over a period of about 3 months and the withdrawal was horrible! I’ve been off it for about 2 years now and have gotten some of my energy back, have lost 40 of the 80 pounds it caused me to gain, still have some hot flashes but they aren’t nearly as bad and my hair is still curly but not as crazy curly as it was. Personally I think Cymbalta causes way more problems than it helps...

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

where does cymbalta cause blisters on the body
I have blisters on bottom of my feet. The blister is open on my left foot. The blister on my right foot hasn't opene... 1 reply
how can he get rid of the hairs because of the side effects
My brother is using omnacortil from 4months and he is 11 and half years old. He is getting hairs over his whole body. Pl... 1 reply
Cymbalta DOES IT MAKE U LOOSE HAIR
i am curently taking cymbalta and i lost hair on my face.does anyone know if cymbalta could be the reason for this,if so... 1 reply
is hair loss a side effect with cymbalta
I'm on a few prescription drugs and i thought it was the Metropolol. I have been on the metoprolol for 2.5 years and... 1 reply
cymbalta with weight loss and gabapentin hair loss
I have been taking 30 mgs 0f Cymbalta and 300mgs of Gabapentin for about 6 months. I have loss about 30 pounds without t... 1 reply
Can Cymbalta effect your judgement
I have been taking Cymbalta for about four months and it wasn't long before I noticed that I became almost instantly... 2 replies
Take Cymbalta and I can't loose weight
I've been on Cymbalta for 3 years for depression and anxiety. I am about 30-40 lbs overweight but I can't seem t... 1 reply
have taken Cymbalta 30mg for 7 days and 60mg for 7days. When can I stop taking it?
Have just found out my doc put me on cymbalta and i'll be going back to my home country where this drug is not avail... 2 replies
hairfall cause
I have been suffering from pcod. I consulted doctor and he prescribed me krimson 35. I took it for 6months. After consum... 1 reply
Hair loss caused by taking Pradaxa
I hate that crap. I lost my hair and when I asked the nurse about it, she looked it up and yes that is a side effect. Th... 5 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 26 December 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA